Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Polycythemia
Jul 7, 2013

Hello Nelson.

You have helped me a great deal in getting set up with a doctor to do Nandrolone/Testosterone for my wasting. It has truly been life changing.

The therapy does cause and increase in my hemoglobin and hematocrit. Because my anabolic therapy doctor is not local, I'm having difficulty finding a local means of getting therapeutic phlebotomy to correct the polycythemia. My regular HIV doctor isn't really familiar with prescribing it.

Any help would be greatly appreciated. And thank you again for changing my quality of life!

Response from Mr. Vergel

It surprises me that so many doctors prescribing testosterone, nandrolone and oxandrolone are not managing increased and excessive red blood cell production (erythrosis or sometimes called polycythemia) with therapeutic phlebotomies. Some do not know how to write an order for third party payment. Many ask their patients to stop testosterone replacement cold turkey instead, which sets them for rapid onset of symptoms of low testosterone again.

You may want to tell your doctor that the CMS Code is 99195 for insurance reimbursement. If using Quest, the test code is 39107, icd9 289.0

Usually, 1-2 units are drawn to decrease hematocrit conservatively to ensure proper iron levels.

More on phlebotomy to reduce hematocrit (the percentage of red blood cells in your blood): Testosterone Replacement Therapy and Polycythemia in HIV-Infected Patients

Let me know if this information helps you.

Nelson



Previous
Proteins and hiv
Next
Wrong information on testosterone.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement